Alert archive / Wisconsin / Winter Storm Warnings in 2014
Winter Storm Warning 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Feb 17, 2014, 3:58 AM CST for 20 counties in Wisconsin. It took effect at Feb 17, 2014, 6:00 AM CST. It was in force for 15 hr. 52 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2014, 3:58 AM CST (09:58 UTC)
- In effect from
- Feb 17, 2014, 6:00 AM CST
- Expired
- Feb 17, 2014, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 11:07 AM CST | HEAVY SNOW 1.2 | Palmyra, WI | RECORDED OVER A 45 MINUTE PERIOD |
| Feb 17, 11:07 AM CST | HEAVY SNOW 1.4 | 5 Sw Madison, WI | ONE HOUR TOTAL BETWEEN 10 TO 11 AM CST. |
| Feb 17, 11:07 AM CST | HEAVY SNOW 1.5 | Edgerton, WI | ONE HOUR TOTAL ENDING AT 11 AM. |
| Feb 17, 12:59 PM CST | SNOW 2 | Jackson, WI | STORM TOTAL |
| Feb 17, 12:59 PM CST | SNOW 2.4 | 5 Sw Madison, WI | STORM TOTAL AS OF 1 PM. STILL SNOWING |
| Feb 17, 1:53 PM CST | SNOW 3.5 | 5 Sw Madison, WI | |
| Feb 17, 2:00 PM CST | SNOW 68 | Franklin, WI | SNOW TOTAL SO FAR FROM EAST SIDE OF FRANKLIN. |
| Feb 17, 2:15 PM CST | SNOW 3.5 | Oregon, WI | SNOW TOTAL SO FAR. |
| Feb 17, 2:44 PM CST | SNOW 2.5 | Mequon, WI | SNOW TOTAL SO FAR ON WEST SIDE OF MEQUON. |
| Feb 17, 3:00 PM CST | SNOW 2.5 | 1 S Janesville, WI | SNOW TOTAL SO FAR 1 MILE SOUTH OF JANESVILLE AIRPORT. |
| Feb 17, 3:15 PM CST | SNOW 3 | Milton, WI | SNOW TOTAL SO FAR. |
| Feb 17, 3:25 PM CST | SNOW 3 | Belmont, WI | |
| Feb 17, 3:29 PM CST | SNOW 4 | Milwaukee, WI | SNOW TOTAL SO FAR ON EAST SIDE OF MILWAUKEE NEAR UWM. REPORT VIA TWITTER. |
| Feb 17, 3:36 PM CST | SNOW 4 | Jackson, WI | SNOW TOTAL SO FAR. REPORT VIA TWITTER. |
| Feb 17, 4:00 PM CST | SNOW 4.3 | Sussex, WI | SNOW TOTAL SO FAR. |
| Feb 17, 4:09 PM CST | SNOW 3 | West Bend, WI | SNOW TOTAL SO FAR. REPORT VIA TWITTER. |
| Feb 17, 4:30 PM CST | SNOW 4.5 | Franklin, WI | SNOW TOTAL SO FAR. EAST SIDE OF FRANKLIN. |
| Feb 17, 4:30 PM CST | SNOW 4.8 | 3 Nw Racine, WI | SNOW TOTAL SO FAR. SNOW DRIFTS 28 INCHES HIGH. |
| Feb 17, 4:35 PM CST | SNOW 4 | Brown Deer, WI | SNOW TOTAL SO FAR. |
| Feb 17, 5:00 PM CST | SNOW 3.7 | Edgerton, WI | |
| Feb 17, 5:15 PM CST | SNOW 3.4 | 2 Sw Oconomowoc, WI | SNOW TOTAL SO FAR. |
| Feb 17, 5:22 PM CST | SNOW 4.5 | 9 Wnw Beloit, WI | STORM TOTAL. |
| Feb 17, 5:23 PM CST | SNOW 3 | 1 N Watertown, WI | SNOW TOTAL SO FAR. |
| Feb 17, 5:30 PM CST | SNOW 3.8 | 1 W Williams Bay, WI | |
| Feb 17, 5:30 PM CST | SNOW 3.8 | Windsor, WI | |
| Feb 17, 5:30 PM CST | HEAVY SNOW 6 | 2 Ne Glendale, WI | |
| Feb 17, 5:46 PM CST | SNOW 4 | 5 Sw Madison, WI | STORM TOTAL. |
| Feb 17, 5:52 PM CST | SNOW 4.1 | 5 Sw Madison, WI | MEASURED AT WISC-TV. |
| Feb 17, 6:07 PM CST | SNOW 4.9 | 3 Se Sullivan, WI | STILL SNOWING. |
| Feb 17, 6:20 PM CST | SNOW 5.9 | 3 Nw Racine, WI | SNOW TOTAL SO FAR. |
| Feb 17, 6:23 PM CST | SNOW 4.3 | Madison Truax Airport, WI | |
| Feb 17, 6:23 PM CST | SNOW 4.5 | Mequon, WI | REPORT FROM WEST SIDE OF MEQUON. |
| Feb 17, 6:23 PM CST | SNOW 4.7 | 2 Ne Beaver Dam, WI | |
| Feb 17, 6:23 PM CST | SNOW 4.7 | Milwaukee International, WI | |
| Feb 17, 6:42 PM CST | SNOW 5.2 | Saukville, WI | STILL SNOWING. |
| Feb 17, 6:45 PM CST | SNOW 4.3 | 3 S Berlin, WI | |
| Feb 17, 6:47 PM CST | SNOW 4.5 | Taycheedah, WI | STILL SNOWING. |
| Feb 17, 6:50 PM CST | SNOW 4.9 | Fond Du Lac, WI | STILL SNOWING LIGHTLY. |
| Feb 17, 6:51 PM CST | SNOW 4.1 | 2 Sw Oconomowoc, WI | STILL SNOWING LIGHTLY. |
| Feb 17, 7:11 PM CST | SNOW 5.1 | 3 Se Palmyra, WI | STORM TOTAL. |
| Feb 17, 7:12 PM CST | SNOW 4.6 | 2 E Holy Hill, WI | STORM TOTAL. |
| Feb 17, 7:15 PM CST | SNOW 5.5 | Franklin, WI | REPORT FROM EAST SIDE OF FRANKLIN. |
| Feb 17, 7:20 PM CST | SNOW 4.6 | 2 Wsw Racine, WI | SNOWFALL TOTAL SO FAR. STILL SNOWING LIGHTLY. |
| Feb 17, 7:26 PM CST | SNOW 5 | Kenosha, WI | |
| Feb 17, 7:26 PM CST | SNOW 5.3 | 4 W Racine, WI | MEASURED IN MT. PLEASANT. |
| Feb 17, 7:30 PM CST | SNOW 3.9 | W Janesville, WI | PRECIPITATION CAME TO 0.32 INCHES. |
| Feb 17, 7:30 PM CST | SNOW 4.2 | West Bend, WI | |
| Feb 17, 7:30 PM CST | SNOW 5 | Sussex, WI | |
| Feb 17, 7:34 PM CST | SNOW 5.1 | West Allis, WI | STORM TOTAL SINCE MIDNIGHT. STILL SNOWING LIGHTLY. 17 INCH SNOW DEPTH. |
| Feb 17, 8:00 PM CST | SNOW 5.5 | 1 N Milwaukee Internati, WI | |
| Feb 17, 9:03 PM CST | SNOW 4 | Jackson, WI | STORM TOTAL. WATER LIQUID EQUIVALENT IS 0.34 INCHES. |
| Feb 17, 9:03 PM CST | SNOW 5.3 | Grafton, WI | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS43 KMKX 170958 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 AM CST MON FEB 17 2014 ...MODERATE TO HEAVY SNOW ACCUMULATIONS TODAY... .LOW PRESSURE TRACKING FROM EASTERN KANSAS ACROSS ILLINOIS TO SOUTHERN LOWER MICHIGAN WILL BRING MODERATE...TO AT TIMES HEAVY SNOW TO SOUTHERN WISCONSIN TODAY. WHILE A BAND OF LIGHT SNOW IS ALREADY CROSSING THE AREA...THE STEADY ACCUMULATING SNOW WILL MOVE INTO LOCATIONS WEST OF MADISON DURING THE EARLY MORNING HOURS...AFFECTING THE MORNING COMMUTE. THE SNOW WILL CONTINUE THROUGH THE DAY...WITH THE GREATEST ACCUMULATIONS OCCURRING DURING THE LATE MORNING THROUGH MID-AFTERNOON...WINDING DOWN FROM WEST TO EAST FROM LATE AFTERNOON INTO THE EARLY EVENING. ROADS WILL LIKELY BE SNOW COVERED FOR THE AFTERNOON COMMUTE...ESPECIALLY IN THE EAST...WHICH INCLUDES THE MILWAUKEE METRO AREA. VISIBILITIES WILL BE REDUCED TO 1/4 MILE WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR IN THE HEAVIER SNOW BURSTS. WHILE CURRENT FORECAST SNOW TOTALS ARE JUST AT OR ABOVE WARNING CRITERIA...THERE ARE INDICATIONS FOR THE POTENTIAL OF THUNDER-SNOW WHICH COULD INCREASE THE SNOW AMOUNTS FROM THE CURRENT FORECAST. WIZ047-051-052-058>060-065-066-071-072-171800- /O.UPG.KMKX.WW.Y.0012.140217T1200Z-140218T0000Z/ /O.NEW.KMKX.WS.W.0004.140217T1500Z-140218T0300Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA... BROOKFIELD...MILWAUKEE...RACINE...KENOSHA 358 AM CST MON FEB 17 2014 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW MOVING IN WEST TO EAST THIS MORNING... THEN EXITING LATE AFTERNOON INTO EARLY EVENING. THE HEAVIEST SNOW WILL LIKELY OCCUR FROM LATE MORNING TO LATE AFTERNOON. * SNOW ACCUMULATIONS...6 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS. * WINDS...SOUTHEAST AT 10 TO 15 MPH WITH A FEW GUSTS OF 25 MPH IN THE MORNING. SOUTH TO SOUTHWEST AT 5 TO 10 MPH WITH GUSTS TO 20 MPH IN THE AFTERNOON. * IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE SNOW WILL AFFECT THE BEGINNING OF THE EVENING COMMUTE...ESPECIALLY IN THE MILWAUKEE METRO AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ046-056-057-062>064-067>070-171800- /O.UPG.KMKX.WW.Y.0012.140217T1200Z-140218T0000Z/ /O.NEW.KMKX.WS.W.0004.140217T1200Z-140218T0000Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 358 AM CST MON FEB 17 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...ACCUMULATING SNOW WILL BE OVERSPREADING THE REGION EARLY THIS MORNING...THEN LATE AFTERNOON. THE HEAVIEST SNOW WILL LIKELY OCCUR FROM MID MORNING TO MID AFTERNOON. * SNOW ACCUMULATIONS...6 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS. * WINDS...SOUTHEAST AT 10 TO 15 MPH WITH A FEW GUSTS OF 25 MPH IN THE MORNING. SOUTH TO SOUTHWEST AT 5 TO 10 MPH WITH GUSTS TO 20 MPH IN THE AFTERNOON. * IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE SNOW WILL AFFECT THE MORNING COMMUTE FROM MADISON WESTWARD. ROADS WILL LIKELY STILL BE SNOW COVERED AND SLIPPERY FOR THE AFTERNOON COMMUTE...ESPECIALLY IN EASTERN PORTIONS OF THE WARNED AREA WHERE IT MAY STILL BE SNOWING AS RUSH HOUR TRAFFIC PICKS UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ REM
5 follow-up statements
374 WWUS43 KMKX 171734 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1134 AM CST MON FEB 17 2014 ...MODERATE TO HEAVY SNOW ACCUMULATIONS TODAY... .LOW PRESSURE TRACKING ACROSS ILLINOIS TO SOUTHERN LOWER MICHIGAN WILL BRING MODERATE TO AT TIMES HEAVY SNOW TO SOUTHERN WISCONSIN FOR THE REST OF TODAY. THE GREATEST ACCUMULATIONS WILL WIND DOWN FROM WEST TO EAST FROM MID AFTERNOON INTO EARLY THIS EVENING. ROADS WILL BE SNOW COVERED FOR THE AFTERNOON COMMUTE...ESPECIALLY IN THE EAST...WHICH INCLUDES THE MILWAUKEE METRO AREA. VISIBILITIES WILL BE REDUCED TO 1/4 MILE OR LESS WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR IN THE HEAVIER SNOW BURSTS. WHILE CURRENT FORECAST SNOW TOTALS ARE JUST AT OR ABOVE WARNING CRITERIA...THERE ARE INDICATIONS FOR THE POTENTIAL OF THUNDER- SNOW WHICH COULD INCREASE THE SNOW AMOUNTS FROM THE CURRENT FORECAST. WIZ046-056-057-062>064-067>070-180000- /O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0000Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 1134 AM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...MODERATE TO HEAVY SNOW THROUGH MID AFTERNOON WITH SNOW WINDING DOWN FROM WEST TO EAST. * SNOW ACCUMULATIONS...4 TO 6 INCHES. * WINDS...SOUTHEAST AT 10 TO 15 MPH WITH A FEW GUSTS TO 20 MPH INTO EARLY AFTERNOON. * IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE SNOW WILL AFFECT THE MORNING COMMUTE FROM MADISON WESTWARD. ROADS MAY STILL BE SNOW COVERED AND SLIPPERY FOR THE AFTERNOON COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ047-051-052-058>060-065-066-071-072-180145- /O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA... BROOKFIELD...MILWAUKEE...RACINE...KENOSHA 1134 AM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...MODERATE TO HEAVY SNOW CONTINUING FOR MUCH OF THE AFTERNOON WITH SNOW GRADUALLY DIMINISHING LATE THIS AFTERNOON OR EARLY THIS EVENING. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * WINDS...SOUTHEAST AT 15 TO 30 MPH INTO EARLY AFTERNOON THEN EASING TO 10 TO 20 KNOTS. * IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE SNOW WILL AFFECT THE EVENING COMMUTE...ESPECIALLY IN THE MILWAUKEE METRO AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COLLAR/GEHRING
453 WWUS43 KMKX 172157 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 PM CST MON FEB 17 2014 ...LIGHT SNOW LINGERS... .LOW PRESSURE TRACKING ACROSS ILLINOIS TO THE OHIO VALLEY WILL GRADUALLY BRING AN END TO THE SNOWFALL ACROSS SOUTHERN WISCONSIN THIS EVENING. WIZ046-056-057-062>064-067>070-180000- /O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0000Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 357 PM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL WIND DOWN THIS EVENING. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WINDS...SOUTHEAST AT 10 TO 15 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS FOR THE AFTERNOON COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ047-051-052-058>060-065-066-071-072-180300- /O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA... BROOKFIELD...MILWAUKEE...RACINE...KENOSHA 357 PM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...SNOW...MOSTLY LIGHT...LINGERS INTO THE EVENING. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WINDS...SOUTHEAST AT 15 TO 25 MPH GRADUALLY DIMINISHING. * IMPACTS...SNOW COVERED ROADS FOR THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
870 WWUS43 KMKX 180016 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 616 PM CST MON FEB 17 2014 ...ANOTHER 1 TO 2 HOURS OF ACCUMULATING SNOW OVER PORTIONS OF SOUTHEAST WISCONSIN... .THE ACCUMULATING SNOW HAS ENDED OVER SOUTH CENTRAL WISCONSIN. HOWEVER PERIODS OF SNOW WILL CONTINUE FROM KENOSHA NORTH TO MILWAUKEE...WEST BEND...SHEBOYGAN AND PORT WASHINGTON. AN ADDITIONAL INCH OR TWO OF SNOW IS LIKELY IN THESE AREAS THROUGH 9 PM. THE WINTER STORM WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 9 PM THIS EVENING. ROADS REMAIN SNOW COVERED AND SLIPPERY. THE SNOW WILL ALSO REDUCE THE VISIBILITY TO ONE MILE OR LESS AT TIMES. WIZ046-056-057-062>064-067>070-180130- /O.EXP.KMKX.WS.W.0004.000000T0000Z-140218T0000Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA 616 PM CST MON FEB 17 2014 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * TIMING...SNOW HAS ENDED. * SNOW ACCUMULATIONS...2 TO 5 INCH TOTAL * WINDS...LIGHT AND VARIABLE TURNING TO THE WEST. $$ WIZ047-051-052-058>060-065-066-071-072-180300- /O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE- WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN... BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA... BROOKFIELD...MILWAUKEE...RACINE...KENOSHA 616 PM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH 9 PM BUT DIMINISH FROM WEST TO EAST ACROSS THE AREA. * SNOW ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES. STORM TOTALS OF 4 TO 7 INCHES. * WINDS...SOUTHEAST 5 TO 15 MPH TURNING TO THE WEST TO NORTHWEST OVERNIGHT. * IMPACTS...SNOW COVERED ROADS AND RESTRICTED VISIBILITY FOR THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MBK
882 WWUS43 KMKX 180158 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 758 PM CST MON FEB 17 2014 ...SNOW CONTINUES TO WIND DOWN AND END... .MOST OF THE ACCUMULATING SNOW HAS ENDED OVER SOUTHEAST WISCONSIN. THE BACK EDGE OF THE LIGHT SNOW EXTENDED FROM NEAR PLYMOUTH SOUTH TO WEST BEND...WAUKESHA AND KENOSHA AND WAS MOVING TO THE EAST. THE LIGHT SNOW WAS MOVING TO THE EAST AND WILL BE ENDING IN THESE AREAS THROUGH 10 PM CST. ADDITIONAL SNOWFALL WILL REMAIN LIGHT...LESS THAN ONE INCH. TOTAL SNOWFALL WILL BE IN THE 4 TO 7 INCH RANGE. ROADS REMAIN SNOW COVERED AND SLIPPERY...SO DRIVE WITH CAUTION LATE THIS EVENING. WIZ047-051-058-180300- /O.CAN.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/ GREEN LAKE-FOND DU LAC-DODGE- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...BEAVER DAM 758 PM CST MON FEB 17 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WARNING. THE ACCUMULATING SNOW HAS ENDED. $$ WIZ052-059-060-065-066-071-072-180300- /O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE... KENOSHA 758 PM CST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...PERIODS OF LIGHT SNOW WILL CONTINUE TO DIMINISH ACROSS THE AREA THROUGH 9 PM CST. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS WILL BE LIGHT...LESS THAN ONE INCH. STORM TOTALS WILL RANGE FROM 4 TO 7 INCHES. * WINDS...VARIABLE WINDS TURNING TO THE WEST AT 5 TO 15 MPH. * IMPACTS...SNOW COVERED ROADS WILL CONTINUE TO CAUSE HAZARDOUS TRAVEL THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MBK
120 WWUS43 KMKX 180251 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 851 PM CST MON FEB 17 2014 ...SNOW CONTINUES TO DIMINISH ACROSS THE AREA... .ONLY LIGHT SNOW WITH LITTLE ADDITIONAL ACCUMULATION IS EXPECTED THE REST OF THE NIGHT. SOME MINOR BLOWING AND DRIFTING IS POSSIBLE LATER IN THE NIGHT. HENCE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM CST. SNOWFALL TOTALS MOSTLY RANGED FROM 4 TO 6 INCHES. WIZ052-059-060-065-066-071-072-180400- /O.EXP.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE... KENOSHA 851 PM CST MON FEB 17 2014 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. * TIMING...OCCASIONAL LIGHT SNOW WILL END. * SNOW ACCUMULATIONS...TRACE ADDITIONAL. TOTAL SNOWFALL OF 4 TO 6 INCHES. * WINDS...WEST 5 TO 10 MPH INCREASING TO 10 TO 15 MPH. * IMPACTS...ROADS REMAIN SNOW COVERED AND HAZARDOUS. DRIVE WITH CAUTION. $$ MBK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 3:40 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 17, 3:40 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST MON FEB 17 2014
.TODAY AND TONIGHT...THIS SECTION WILL BE ADDED SHORTLY.
.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM
MODELS IN DECENT AGREEMENT WITH A SPELL OF MILDER TEMPS FOR THE
MIDDLE OF THE WEEK. LOOKS MAINLY DRY TUESDAY AND WEDNESDAY WITH MID
TO UPPER 30S FOR HIGH TEMPS.
.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...LOW
THERE IS INCREASING CONFIDENCE IN PRECIPITATION LATER WEDNESDAY
NIGHT AND THURSDAY...BUT STILL A LOT OF QUESTIONS ABOUT PRECIP TYPE.
AFTER A COUPLE DAYS OF TRENDING COLDER...THE NEW ECMWF HAS COME IN
MILDER AGAIN. MEANWHILE...THE GFS AND NAM ARE SHOWING A COLDER
SOLUTION...WITH THE CANADIAN SOMEWHERE IN BETWEEN THOSE AND THE
ECMWF. SEEMS LIKE A DECENT CHANCE FOR MIXED PRECIP LATER WEDNESDAY
NIGHT INTO THURSDAY MORNING...AS TEMPS WILL BE NEAR FREEZING AT THE
SFC...BUT A BIT ABOVE FREEZING ALOFT. BY AFTERNOON...THE CONSENSUS
OF MODELS STILL SHOWING MAINLY RAIN SOUTHEAST...WITH A MIX STILL
POSSIBLE NORTHWEST. MAY SEE A TRANSITION TO ALL SNOW FOR A TIME
THURSDAY EVENING AS THE PRECIP WINDS DOWN. THIS IS A CONTINUALLY
CHANGING STORM IN THE MODELS...SO BY NO MEANS IS THIS ONE FIGURED
OUT YET.
.FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW
DRY WEATHER IS EXPECTED FRIDAY...AS A COLDER AIRMASS MOVES IN BEHIND
THE DEPARTING LOW.
LOOKS LIKE THERE WILL BE A COUPLE SHORTWAVES MOVING THROUGH THE
REGION FRIDAY NIGHT AND INTO THE WEEKEND. NOT VERY GOOD AGREEMENT
AMONG MODELS WITH TIMING...STRENGTH...OR PLACEMENT OF THE WAVES.
JUST KEPT A LOWER END CHANCE FOR SNOW THROUGH THIS PERIOD FOR NOW.
LOOKS LIKE COLDER TEMPS LIKELY THROUGH THE WEEKEND.
&&
.AVIATION/12Z TAFS/ AND MARINE...THESE SECTIONS WILL BE ADDED
SHORTLY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR WIZ046-056-
057-062>064-067>070.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR WIZ047-051-052-058>060-065-066-071-072.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...DDVHazardous weather outlook, Feb 16, 3:53 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 PM CST SUN FEB 16 2014 WIZ046-047-051-052-056>060-062>072-171030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 353 PM CST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL DEVELOP TOWARD MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER WEATHER ADVISORY IS IN EFFECT MONDAY FOR 4 TO 6 INCHES OF SNOW. THERE WILL BE A PERIOD OF 1 INCH PER HOUR SNOWFALL RATES BEGINNING FROM MID TO LATE MORNING AND LASTING INTO THE EARLY TO MID AFTERNOON. THERE IS A POTENTIAL FOR A WINTRY MIX OF SNOW WITH FREEZING RAIN OR SLEET LATE WEDNESDAY NIGHT...CHANGING TO A RAIN SNOW MIX OR ALL RAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-171030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 PM CST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT FOR GUSTY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SMALL CRAFT ADVISORY CONTINUES INTO MID-AFTERNOON MONDAY FOR GUSTY SOUTHEAST TO SOUTH WINDS. SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY AND TUESDAY NIGHT...AND AGAIN THURSDAY NIGHT INTO FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS CROSSING THE GREAT LAKES REGION BRING BRISK WINDS. MG WWW.WEATHER.GOV/MKX
Nearby
Winter Storm Warnings in Wisconsin, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.